MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222308
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the sales rep via cst that during a shoulder arthroscopy once the 5.5 healix advance peek w/oc&nd was placed in the bone, the specialist used the orthocord suture strands to repair the supraspinatus tendon.While knotting and generating traction to the violet thread, it broke.The traction exerted on the thread was minimal and no deterioration of the strand was observed by manipulation.The repair could be done with the remaining suture thread.The surgery time was not extended due to the incident.There were no consequences for the patient.The specialist affirms that on several occasions the orthocord suture of the anchors breaks easily, something that is not normal.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary the complaint device is not being returned, it is still implanted, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A non-conformance search was performed for this product code 222308, lot #4l53261 combination and no non-conformances were identified.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history no nonconformances were identified for this part number, lot number combination per qlik query executed on (b)(6)2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 HEALIX ADVANCE PEEK W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9113010
Report Number1221934-2019-58491
Device Sequence Number17084404
Product Code HWC
UDI-Device Identifier10886705021437
UDI-Public10886705021437
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222308
Device Lot Number4L53261
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/11/2019
Patient Sequence Number1
Patient Age62 YR
Patient Weight87